Grasscity - Cyber Week Sale - up to 50% Discount
Food and Drug Administration (FDA) Disclosure:

The statements in this forum have not been evaluated by the Food and Drug Administration and are generated by non-professional writers. Any products described are not intended to diagnose, treat, cure, or prevent any disease.

Website Disclosure:

This forum contains general information about diet, health and nutrition. The information is not advice and is not a substitute for advice from a healthcare professional.

Problem with Smoking - shaking, shivering

Discussion in 'Medical Marijuana Usage and Applications' started by Ohmyitsabomb, Nov 16, 2009.

  1. Hello all! This is my first forum post here at Grasscity, and I come to you all a bit freaked out and in need of some advice/information.

    I am a beginner in this magical world, and recently I had some very interesting side effects from smoking.

    Bare in mind, I weigh 113 pounds, have been abusing caffeine for years, have low tolerance to needles and some meds, and have been taking Lexapro for about a year and a half. Not sure if any of that is relevant, just thought I'd throw it out there.

    The first time I smoked and got an appreciable high from it, I found myself having involuntary spasms in my legs and torso. Because they were so light and simple, however, I wasn't all that concerned. It was almost sort of fun, and I was obviously in too good a mood to care. ;)

    Most recently however, I smoked a SUBSTANTIAL amount, probably more than my tolerance would allow for as beginner, and for about an hour I felt like I had a freaky fever. It started with an intense nausea in my stomach and grew from weakness to tense convulsing almost. I was shaking and shivering and almost utterly incapable of calming myself down. Usually I'm quite capable of taking a deep breath and slowing my nerves down, but this time it was so jerky and violent I couldn't stop it. I was both boiling and cold at the same time, and grew extremely paranoid and panicked.

    About an hour later, of course, the shaking subsided and I was almost completely normal again, save for the slight weariness of speech that usually comes with such things. I didn't feel high at all.

    What the hell? Is this common? A health risk? A sign of something worse? Just normal for someone with low tolerance? I HAVE been feeling a tad sick lately, with a cold perhaps. A connection?

    Any advice from experts (especially those who know about the mixing of Lexapro with pot) would be extremely appreciated =)

    :confused:
     
  2. Cannabis has two primary strains, indica and sativa. Indica gives you a body buzz, which might account for the light, almost enjoyable spasms in your body. I get these too... in the lighter stages it's like your body is just brimming with energy, right?

    There's no practical OD amount for any strain of cannabis, so smoking a "substantial" amount, especially as a lightweight beginner, it's not unreasonable to think that these body spasms might grow more and more powerful as you take more in. If you're not ready for it, or even looking for it, it can be unpleasant.

    As far as the Lexapro goes, as far as I know, cannabis doesn't combine dangerously with virtually any existing drug.

    I believe you may have just gotten supremely blazed with some indica... if you know someone who knows the difference, seek out some sativa, it'll give you more of a mind high instead. I prefer sativa myself.

    I hope I could help :)
     
  3. when you say substantial amount who much do you mean? maybe the weed had something it in or it is possible you are allergic to it. I've never heard of this happening, it seems quite odd. I'm thinking it was probably not weed related but i can't really help you other than that
     
  4. I do believe you were just flooded with thc and this made that happen. More than likely it is like sophus said. You probably just smoked to much and get a major body high. If you do have a cold this could be the root of the cold/hot phases. I'd check your temp make sure its not a fever but I do believe you just got really high. Hope it gets better for ya
     
  5. Thank you so much for the quick responses, guys! I feel like I'm in good hands here! =)

    I had read all over that Lexapro is not something to be worried about in conjunction with pot, and I figured it wasn't my problem, which is quite the relief to hear! Lexapro is a very good aspect of my life. ;)

    But so is pot, so I'm glad to hear that all I need to do (perhaps) is grow a tolerance to it or fiddle with the strains I smoke. Sativa over indica then? I most certainly agree that before the scary shivering, it was as though I'd had the most soothing caffeine rush and that I had more energy in my muscles than I knew what to do with! =D

    As of late with my cold symptoms, I've grown so toasty that my cheeks have flushed red and so cold that I couldn't help but to dive under piles of blankets. And since pot intensifies sensations, perhaps it intensified the cold I was feeling at the time and led me to shiver? Who knows?

    Either way, I am confident now that there isn't anything to be worried about. Pot is pretty safe, right?

    Thank you for the wonderful feedback guys, it's so relieving to hear! =D
     
  6. Another possibility is low blood sugar. I know cannabis lowers my blood sugar (I'm diabetic and have checked my blood sugar before and after toking). Diabetics can get similar symptoms when they have low blood sugar. You might try eating something (not sugary stuff) before toking up next time.

    And yes, cannabis is about as safe of a substance as you can find. Even aspirin causes more deaths per year (about 500 per year) than cannabis (zero deaths - ever)!

    Now, for an education about the medical use of cannabis, click the link in my sig and read!


    Granny :wave:
     
  7. I might be goign out on a limb but I think it's all mental, it's just too high a dose.

    I've given myself those types of 'attacks' before, where you cant stop trembling, but it always starts after I'm already nervous. If you keep your cool in the beginning the shakes and paranoia that comes with it wouldn't start.
     
  8. Excellent advice as always Granny. :hello:
    I am diabetic and test my sugars very regularly. Cannabis indeed seems to lower my sugar levels. If someone has a tendency to be slightly hypoglycemic, that lowering of sugars could evoke some odd feelings. Loss of muscle coordination is a symptom of low bloodsugar, and I can get quite panicked if my bloodsugar gets really low. (Even if not high.) Sweating, nervousness. Nausea. Sounds like the symptoms to me. I think ya nailed it. :D :wave:
     
  9. I take citalopram (generic celexa) and the same thing happened to me about three weeks ago. I kept smoking and it didnt happen again, but I've decided to stop smoking for a few weeks anyways to sort my shit out. I don't beleive it was any type of drug interaction (for me, and probably not for you either), for me it was a combination of anxiety and possible low potassium as similar things have happened before when my potassium got a little low. I wouldn't worry about it. Just smoke slowly and know your limits. Also, remember that when you smoke everything feels different, maybe you were just getting a little jittery for wtv reason and smoking intensified it to that level, and before you knew it you had yourself a full blown panic attack. There's no way to say what it was really, the most important thing is to always keep a level head in those situations. Good luck.
     
  10. I've been there, from what I can remember it was my only truly terrible experience with weed, just take it easy next time you smoke and try not to smoke more than you feel like you can handle.
     
  11. its normal, i just got an eighth of sum amazing indica medi marijuana from oregon and the same shit happened to me, i think its pretty enjoyable. i fuckin love dank :)
     
Loading...

Share This Page